Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Buffalo, NY

June 3, 2021Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Jun 3, 2021, 2:11 PM EDT for Lewis County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 2:11 PM EDT (18:11 UTC)
Expired
Jun 3, 2021, 2:45 PM EDT
In force
34 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 10 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WWUS81 KBUF 031811
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
211 PM EDT Thu Jun 3 2021

NYZ006>008-031845-
Jefferson-Oswego-Lewis-
211 PM EDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...

At 210 PM EDT, a strong thunderstorm was located near Redfield, or 18
miles north of Camden, moving northeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lowville, Redfield, Whetstone Gulf State Park, Denmark, Watson,
Martinsburg, Greig, Castorland, Turin, North Osceola, Bellwood and
Rector.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4350 7588 4373 7584 4395 7556 4366 7531
TIME...MOT...LOC 1810Z 240DEG 41KT 4361 7580 
$$

TMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 3, 1:57 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 3, 1:57 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
157 PM EDT Thu Jun 3 2021

.SYNOPSIS...
Some showers and thunderstorms through Friday will transition to
mid summer heat and humidity for the upcoming weekend and next week
when temperatures for many areas will reach the upper 80s and lower
90s.

&&

.NEAR TERM /THROUGH FRIDAY/...
Mid-level trough over the lower Ohio Valley early this afternoon
will continue to move slowly to the northeast. Plenty of cloud
cover currently over the area with only a few breaks. This has
kept instability at bay at least or now with surface based CAPES
from 500-1000 j/kg. Regional radars showing scattered
convection trying to organized, but pretty tame so far. We will
have to continue to monitor destabilization process through the
course of the afternoon. If sufficient destabilization occurs,
a few storms could contain gusty winds and heavy downpours.
There's a small risk that any slow moving storms will cause
localized flooding. Meanwhile, decreasing deep moisture and
forcing coupled with developing stable lake shadows will allow
for lesser coverage of showers northeast of Lake Erie, including
the Buffalo area.

Showers and scattered thunderstorms will gradually taper off from
west to east tonight, as the mid level trough will move east of the
area and towards eastern New York and western New England.

Friday will feature improved conditions with mainly dry weather and
a gradual increase in temperatures. The passing of the mid-level
trough will combine with a possible lake breeze boundary though to
present the chance for more showers or isolated thunderstorms across
the Souther Tier and Finger Lakes region.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Heights will increase Friday night as an expansive upper level ridge
will move across the region. Any showers or storms will end Friday
evening. A westerly flow in the lower levels will bring the arrival
of warmer air for the weekend. A large area of surface high
pressure will be centered across the southern Appalachians into
Sunday. A tight pressure gradient will reside across the region
Saturday with 20-30kts in the boundary layer. Breezy conditions
Saturday with southwest winds 15 to 25 mph expected. Highest winds
will be northeast of Lake Erie with gusts up to 35 mph. This
southwest wind will keep temperatures cooler across the Niagara
Frontier and the Saint Lawrence Valley Saturday. Highs will range
from the upper 70s to low 80s downwind of the lakes and across
the higher terrain to mid to upper 80s elsewhere.

Southwest winds will weaken but remain breezy Saturday night with
temperatures falling to the 60s. There is a chance showers and
storms move into the Saint Lawrence River Valley Saturday night from
activity that forms across southern Ontario. Dry and warm Sunday
with highs in the mid to upper 80s, low 80s downwind of the Lakes.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A series of troughs will bear down upon the PAC NW this weekend and
early next week, driving the ridge/heat that has been upon this
area eastward, reaching our region during this forecast period.

The building ridge will likely cap any convection that will try to
form, even as instability grows with building low level moisture and
daytime heating. There is a low probability of showers and storms
during the period. Daytime temperatures will generally remain the
same with highs in the mid 80s around 90 Monday increasing to upper
80s to low/mid 90s by Tuesday and back to the mid 80s to around 90
Wednesday. Lake breeze development will occur daily and areas near
the Lakes will experience slightly cooler temperatures. Overnight
lows will be similar each night...in the mid 60s to around 70F, with
a bit of mugginess as moisture around the perimeter of a surface
high over the SE will begin to increase dewpoints into the lower
60s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MVFR cigs continue this afternoon, with IFR cigs in place across
the elevated airfields across the Southern Tier. Cigs will only
modestly improve during the afternoon, mainly for the major TAF
sites (KBUF/KROC). Scattered afternoon convection will occur
mainly across the Southern Tier and Finger lakes region.

Coverage of convection will diminish early tonight. Moisture
increasing in lower levels tonight and early Friday will cause
ceilings to lower with mainly MVFR/IFR conditions with spotty
LIFR conditions across the elevated airfields across the
Southern Tier.

Outlook...

Friday...VFR to MVFR with scattered showers and thunderstorms.
Saturday through Tuesday...VFR.

&&

.MARINE...
An extended quiet period will continue across the Lower Great
Lakes through early next week, with winds generally less than 15
knots and waves 2 feet or less.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH/TMA
NEAR TERM...Hitchcock/RSH/TMA
SHORT TERM...HSK
LONG TERM...Thomas
AVIATION...RSH/TMA
MARINE...Hitchcock/TMA
Hazardous weather outlook, Jun 3, 4:16 AM EDT, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
416 AM EDT Thu Jun 3 2021

NYZ004>006-008-013-014-020-021-040900-
Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-Cattaraugus-
Allegany-
416 AM EDT Thu Jun 3 2021

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Thunderstorms this afternoon could become strong. The main hazards
will be strong gusty winds and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-007-010>012-019-085-040900-
Niagara-Orleans-Monroe-Jefferson-Northern Erie-Genesee-Wyoming-
Chautauqua-Southern Erie-
416 AM EDT Thu Jun 3 2021

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
416 AM EDT Thu Jun 3 2021

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 3, 2:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
211 PM EDT Thu Jun 3 2021

NYZ006>008-031845-
Jefferson-Oswego-Lewis-
211 PM EDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...

At 210 PM EDT, a strong thunderstorm was located near Redfield, or 18
miles north of Camden, moving northeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lowville, Redfield, Whetstone Gulf State Park, Denmark, Watson,
Martinsburg, Greig, Castorland, Turin, North Osceola, Bellwood and
Rector.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4350 7588 4373 7584 4395 7556 4366 7531
TIME...MOT...LOC 1810Z 240DEG 41KT 4361 7580

TMA

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.